My 13 year old son started taking Claravis 80 mg per day about a week ago. He had been on antibiotics for 2 years combined with topical prescriptions and also Nicomide. He is a strong competative athlete. He has been complaining of back/hip pain. I am so worried about him being on this medication. There are so many reported side effects with this, I wonder what the percentage of people experience these side effects. Why would his back be hurting. What exactly is the Claravis doing to his back?
I take claravis 80mg per day and I am also an athlete (im 15) I'm now on my 4th month and I work out most days after school but when I go for runs to try and stay in shape for spring sports I have the worst joint pains in my knees and back too. The back has gotten better but the knees is still pretty bad. I'm hoping it will just go away once I'm done so for the time im just dealing with it.
My daughter is a competitive swimmer. She started taking claravis 20 mg for a month and then the dosage was upped to 40 mg per month (She is 17). In the third month she complained of back pain, but that went away after a month or so. Her performance plummeted after about 3 months. Once we figured out that it was the accutane I asked around and found at least 2 other swimmers who had the same affect. There also was an article that talked about some cross country runners. By the time she figured out that accutane (claravis) was slowing her down, the acne had improved so much that she just decided to throw her senior year of swimming away and get her skin cleared up before college swimming. So - accutane and athletic performance HAS NOT BEEN STUDIED!!! It DOES affect endurance. It needs to be studied and I don't know who to tell this too. For the cross country runner story see:
My daughter is 16 and in her third of five months on Claravis. She started right at the beginning of track season at her high school. She quickly got frustrated as her times were worse than the previous season although she was working harder. She struggled through the track season and is still running preparing for cross country this fall. Her legs are in constant pain while running and has complained a little of knee pain. She is a tough athlete and forces her way through the workouts but is finding it increasingly frustrating dealing with the soreness and more importantly her impressions that her teammates don't understand why she is having difficulty. Of course, it is more of my daughter's beliefs and self doubts as most of her teammates don't know she is on claravis or know its side effects. Point being that the physical aspects are real and they then translate into the emotional and psychological aspects of being a teenager. The medicine is working wonders as she has suffered through severe acne for many years and it is well worth the downsides. Does anyone know of a way of relieving the muscle pain other than stopping the claravis? She has tried ice and ibprofen but nothing seems to help. Any dietary things that can be done, like high protein, low carbs or something like that?
Do not let your teenagers take Claravis-
My just turned 16 yr old son took Claravis 30-40mg daily Jan - April 2010. It immediately stopped the growth spurt he was in and has not grown since. And in Nov 2010 both arms started hurting and got worse and worse. You could see his ulnar nerve flip out when he bent his arms. He was diagnosed with Ulnar Translocation/Cubical Tunnel Syndrome and required Ulnar Transposition/Nerve release in both arms. He had to endure that pain until summer to have both surgeries 6 mths apart. His dermatologist stated Claravis was not Accutane which was taken off the market and there were no side effects that we could not monitor with monthly visits and blood work. She also never recommended antibiotics, so this was not a last resort. I took her word and recommendation. I wish I knew better and will always feel guilty over the price my son paid for my taking him to this dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.